Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 155, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 3, 2016, 7:15 PM CDT for Allen County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 3, 2016, 7:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Allen County, KY
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
809
WUUS53 KLMK 040015
SVRLMK
KYC003-040045-
/O.NEW.KLMK.SV.W.0155.160604T0015Z-160604T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 745 PM CDT
* AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SCOTTSVILLE...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...CEDAR SPRINGS...MAYNARD...SETTLE...GAINESVILLE...OAK
FOREST...MEADOR...HALIFAX...POPE AND WEST FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3680 8637 3691 8615 3693 8614 3690 8615
3690 8613 3686 8611 3690 8610 3690 8607
3689 8607 3685 8608 3683 8606 3681 8607
3681 8605 3677 8605 3676 8604 3676 8601
3674 8598 3671 8597 3670 8631
TIME...MOT...LOC 0015Z 245DEG 13KT 3676 8625
HAIL...1.00IN
WIND...60MPH
$$
RAS1 follow-up statement
472
WWUS53 KLMK 040043
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT FRI JUN 3 2016
KYC003-040052-
/O.EXP.KLMK.SV.W.0155.000000T0000Z-160604T0045Z/
ALLEN KY-
743 PM CDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR ALLEN COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL LIKELY WITH THIS THUNDERSTORM AND MAY CAUSE LOCALIZED
FLOODING.
LAT...LON 3680 8637 3691 8615 3693 8614 3690 8615
3690 8613 3686 8611 3690 8610 3690 8607
3689 8607 3685 8608 3683 8606 3681 8607
3681 8605 3677 8605 3676 8604 3676 8601
3674 8598 3671 8597 3670 8631
TIME...MOT...LOC 0041Z 245DEG 13KT 3676 8625
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 3, 7:15 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Louisville KY 815 PM EDT FRI JUN 3 2016 ...Mesoscale Forecast Update... Issued at 810 PM EDT Thu Mar 31 2016 Lone right-moving cell along the KY/TN border continues to push SVR limits and exhibit supercell characteristics at times. Expect it to weaken within the next hour as it moves into a less favorable environment farther east, with less effective bulk shear per SPC mesoanalysis. Otherwise expect more benign showers and embedded T- storms to spread in from the south and west overnight. .SHORT TERM (Now through Saturday Night)... Issued at 245 PM EDT Fri Jun 3 2016 For the rest of this afternoon, have convective debris clouds over most of this region but new cells firing up over central Tennessee, promising to bring scattered activity into our southern KY counties. That area also should be the focus for fog formation overnight. In addition to that fog, we will see isentropic lift over our northern counties after midnight. Guidance continues to focus in that area, and see no reason to shift previous forecaster's thinking. Exactly how far south these light to moderate rains make it will have an impact on the rest of the day. The airmass will be very juicy, but the best chance for afternoon storm development should be in our Kentucky counties. With enhancement from an upper trough approaching the area, we should see likely to categorical rain chances. With precipitable waters above the 90th percentile for this time of year, any stronger storms will produce torrential rainfall. Rainfall totals should average around an inch, but in isolated spots we easily could see 2-3 inches. Will continue to highlight this threat in the HWO. Saturday night, models are hinting at an enhancement of precip late, with a narrow low-level jet coupled with being in the right rear quadrant of an upper jet. The placement for these heavier rains look to be more in the southeast. .LONG TERM (Sunday through Friday)... Issued at 310 PM EDT Fri Jun 3 2016 Sunday morning will start off with the trough axis over the region, and some lingering rain showers in its wake. Cooler air aloft may be enough for some small hail in the heavier cells. Coverage should be significantly less though given precipitable waters dropping closer to normal. After that the majority of the work week should be drier with temperatures a little below normal at least through midweek and then shifting to normal, or perhaps above normal, by the end of the week. We do have some shortwave troughs rotating around the broader trough over the northeast U.S., so cannot rule out a few periods of rainfall, but the week should not be a washout. At this point the best chance would be over our north Monday afternoon/evening and then again Friday. && .AVIATION (00Z TAF Update)... Issued at 700 PM EDT Fri Jun 3 2016 Warm front draped across south-central KY will lift north through the night. Main terminal affected this evening will be BWG, but that's largely a challenge of nowcasting. Last minute call based on radar, but leaning toward initializing with VCTS and CB. VFR conditions still expected to prevail. Could see some MVFR visibilities just before daybreak due to moist air mass and wet ground in spots. Precip will enter the picture around sunrise, and will warrant prevailing SHRA/VCTS beginning around mid-morning. Will carry MVFR visibilities across the board, and bring MVFR ceilings into SDF by late morning as that's where the stronger lift will be. However for now, will keep it just above fuel- alternate. Light/variable winds tonight will pick up out of the SW by midday Sat. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Mesoscale......RAS Short Term.....RJS Long Term......RJS Aviation.......RAS
Hazardous weather outlook, Jun 3, 2:21 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 321 PM EDT FRI JUN 3 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 321 PM EDT FRI JUN 3 2016 /221 PM CDT FRI JUN 3 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN KENTUCKY THIS AFTERNOON AND EVENING. TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY. OVERNIGHT SOME PATCHES OF DENSE FOG ARE POSSIBLE...ESPECIALLY IN AREAS THAT RECEIVE RAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH SUNDAY. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL AND GUSTY WINDS. AREAS THAT SEE THE HEAVIEST RAINFALL COULD SEE SOME LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS
In the hours before
Special weather statement, Jun 3, 4:59 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM CDT FRI JUN 3 2016
KYZ070-032230-
LOGAN-
459 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT LOGAN COUNTY...
AT 459 PM CDT...A STRONG THUNDERSTORM WAS SOUTHWEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ANDERSON...AUBURN...LICKSKILLET...COOPERSTOWN...CHANDLERS
CHAPEL...GASPER...HOMER...OLMSTEAD AND DOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3676 8706 3679 8706 3704 8680 3703 8677
3693 8663 3688 8661 3688 8666 3684 8669
3676 8673 3664 8696 3664 8697
TIME...MOT...LOC 2159Z 225DEG 15KT 3680 8688
RASLocal storm report, Jun 3, 6:26 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM FLOOD FRANKLIN 36.73N 86.57W
06/03/2016 SIMPSON KY LAW ENFORCEMENT
WITTLAND ROAD UNDER WATER AND IMPASSABLE.
&&
RLLocal storm report, Jun 3, 6:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLOOD 2 ESE FRANKLIN 36.72N 86.54W
06/03/2016 SIMPSON KY LAW ENFORCEMENT
HWY 100 BETWEEN FRANKLIN AND THE ALLEN
COUNTY LINE IS FLOODED IN SEVERAL LOCATIONS.
&&
RLLocal storm report, Jun 3, 7:12 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
812 PM EDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLOOD FRANKLIN 36.72N 86.57W
06/03/2016 SIMPSON KY LAW ENFORCEMENT
THE 1300 BLOCK OF EAST MADISON STREET IS
FLOODED.
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:21 PM CDT | Areal Flood Advisory | LMK | Allen | 3 hr |
| Jun 3, 9:10 PM CDT | Areal Flood Advisory | LMK | Simpson | 3 hr |
| Jun 4, 7:29 AM CDT | Special Weather Statement | LMK | Bourbon | 31 min |
| Jun 4, 8:24 AM CDT | Areal Flood Advisory | LMK | Bourbon, Nicholas | 3 hr |
| Jun 4, 11:15 AM CDT | Special Weather Statement | LMK | Marion, Metcalfe, Monroe, Taylor | 45 min |
| Jun 4, 11:36 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Monroe | 39 min |
| Jun 4, 11:38 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 37 min |
| Jun 4, 12:13 PM CDT | Special Weather Statement | LMK | Adair, Clinton, Russell | 47 min |
| Jun 4, 12:34 PM CDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 41 min |
| Jun 4, 12:59 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 46 min |
| Jun 4, 1:12 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 33 min |
| Jun 4, 1:27 PM CDT | Special Weather Statement | LMK | Nicholas | 48 min |
| Jun 4, 1:29 PM CDT | Flash Flood Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 22 more | 8 hr |
| Jun 4, 2:05 PM CDT | Special Weather Statement | LMK | Scott, Woodford | 25 min |
| Jun 4, 2:12 PM CDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 4, 2:17 PM CDT | Special Weather Statement | LMK | Harrison | 28 min |
| Jun 4, 2:30 PM CDT | Special Weather Statement | LMK | Scott | 30 min |
| Jun 4, 2:55 PM CDT | Special Weather Statement | LMK | Harrison | 35 min |
| Jun 4, 4:08 PM CDT | Special Weather Statement | LMK | Trimble | 52 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | LMK | Hancock | 32 min |
| Jun 4, 4:35 PM CDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 4, 4:39 PM CDT | Special Weather Statement | LMK | Meade | 36 min |
| Jun 4, 4:44 PM CDT | Special Weather Statement | LMK | Hart | 31 min |
| Jun 4, 4:47 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 28 min |
| Jun 4, 5:02 PM CDT | Special Weather Statement | LMK | Anderson, Spencer | 28 min |
| Jun 4, 5:24 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 36 min |
| Jun 4, 5:40 PM CDT | Special Weather Statement | LMK | Anderson, Woodford | 35 min |
| Jun 4, 5:50 PM CDT | Special Weather Statement | LMK | Scott | 40 min |
| Jun 4, 6:14 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 46 min |
| Jun 4, 6:24 PM CDT | Special Weather Statement | LMK | Harrison | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.